MAUDE Adverse Event Report: ABBOTT VASCULAR RX ACCULINK CAROTID STENT SYSTEM

ABBOTT VASCULAR RX ACCULINK CAROTID STENT SYSTEM
Model Number 1011344-40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Hypoxia (1918); Perforation of Vessels (2135)
Date of Event 06/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the heavily calcified and tortuous right common carotid artery.The procedure was performed placing an emboshield nav6 embolic protection device at the target site.Pre dilatation was performed using a viatrac dilatation catheter.An acculink stent delivery system was advanced over a non-abbott guide wire, and deployed without issue.As standard procedure, post dilatation was performed using a non-abbott dilatation catheter.There were no adverse patient effects or device issues noted during the procedure.Later, on the evening of the procedure, the patient experienced breathing difficulty and resuscitation was performed.It was noted that a hematoma had occurred and was obstructing the patient's airway.It was thought that the hematoma had formed over a perforation that had occurred during the procedure, but was not noted.The hematoma resolved on its own, with no additional intervention required.The patient condition resolved.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record could not be conducted because the lot number was not provided.The reported patient effects of hematoma and perforation are listed in the rx acculink carotid stent system instructions for use (ifu) as possible adverse events associated with use of this device.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.However, the treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
RX ACCULINK CAROTID STENT SYSTEM
Common Device Name
CAROTID STENT
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15033964
Report Number2024168-2022-07792
Device Sequence Number15188225
Product Code NIM
UDI-Device Identifier08717648076398
UDI-Public08717648076398
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1011344-40
Device Catalogue Number1011344-40
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2022
Initial Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMBOSHIELD NAV6; TERUMO GLIDEWIRE GUIDE WIRE; VIATRAC DILATATION CATHETER
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexFemale